Jump to content
Pep19

Pep19: Trazodone

Recommended Posts

Pep19   
Pep19

I took trazodone contramid 150 mg for 1 year, for one month I take 75 mg. In the past I took entact for 8 years (for anxiety and panic attacks), then a year out, after for 2 years cymbalta. Because I have sexual dysfunctions since 2015 I switch to trazodone one year ago that did not solve my problems, I have the symptoms of Pssd!

 

I need to take off this drug for my dysfunctions, but I'm anxious, I can't take off this drug!

Edited by baroquep

Share this post


Link to post
baroquep   
baroquep

Hi Pep19,

 

Welcome to Surviving Antidepressants (SA).  Am glad that you found the site so that you can take the steps to safely withdrawal from Trazodone and minimize your withdrawal symptoms.  

 

SA recommends tapering by no more than 10% of your current dose followed by a hold of about 4 weeks to allow the brain to adapt to the changes in the central nervous system (CNS).  When changes are made too quickly, doses are alternated/skipped or the drug is discontinued abruptly, the brain is unable to adapt to the changes and this results in uncomfortable withdrawal symptoms.  I am attaching a few links so that you can familiarize yourself with the recommendations made by Surviving Antidepressants.  

 

Before you begin tapering what you need to know

Why taper by 10% of my dosage?

Tips for Tapering off Trazodone / Desyrel

 

Without having more information with respect to your drug/tapering it will be difficult to make any recommendations. We ask all of our members to fill out a signature so that all of your information can be read at a glance.  This helps moderators determine you current situation and we would ask that you follow the instructions at the link below.
 

Account Settings – Create or Edit a signature
 

    •    Please leave out symptoms and diagnoses.
    •    A list is easier to understand than one or multiple paragraphs. 
    •    Any drugs prior to 24 months ago can just be listed with start and stop years.
    •    Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)
    •    Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.

 

Please feel free to connect with other members of the Surviving Antidepressant community by posting in their introduction topics, they are a supportive group and here to help.  If you have any questions, or need clarification on the information provided above, please post back here in your introduction topic so that the moderators can advise you on the steps to take to help you taper off of Trazodone safely.  
   

Share this post


Link to post
Altostrata   
Altostrata

Welcome, Pep.

 

What drugs are you taking now, at what dosages and what times of day?

Share this post


Link to post
Pep19   
Pep19

I'm taking a trazodone contramid 75mg once a day.

2004/2011 entact (escitalopram)

2011 drug off 

2012/april 2016 cymbalta (duloxetina)      november 2015 PSSD

switch to entact (escitalopram) May 2016/ september 2016 entact (escitalopram)

September 2016/august 2017 trazodone contramid 150mg

September 2017 trazodone 75mg. 

I need to take off drug because I have a PSSD but I have a anxiety; I'm tired and confused, help me!

Share this post


Link to post
baroquep   
baroquep

Did you experience any difficulty discontinuing Entact in 2011?  Did you abruptly discontinue this drug or did your doctor have you taper? 

Did you abruptly stop taking Cymbalta in April 2016?  Did you experience withdrawal symptoms when you stopped?

Did you have difficulty going onto Entact in May 2016?  And why were you switched to Trazodone after only four months?

Did you experience withdrawal when you were switched from Entact to Trazodone  in Sept 2016?  

Have you been experiencing difficulty since you reduced the Trazodone by 50% in August 2017 or did lowering the dose help?

 

 

 

 

 

Share this post


Link to post
Pep19   
Pep19

I stopped entact slowly agreeing with my doctor.

In April 2016 I  switch from cymbalta 60mg to 10 mg entact because I started to have serious sexual dysfunction a few months earlier. Agreed with my doctor, but dysfunction did not go away.

I did not have problems in changing, a week I took cymbalta 30 mg and entact 5mg, after I switch to 10mg entact.

I've switched to trazodone for sexual dysfunction, but I did not even get trazodone big changes in the sexual sphere. With trazodone my anxiety is greater, with entact I had no anxiety or panic attacks.

I did not have any problems when I reduced trazodone. I decreased trazodone slowly within a month, alternating a few days with 150mg, others with 75, for example: 150, 75,150,150,150, 150,75. 150,75,150,150,150,75,150, etc ...

My problem is that I have anxiety, and sexual dysfunctions that do not go away. with entact or cymbalta I had no anxiety or panic, but they ruined my sex. For 10 years I did not get dysfunction even if I took the medication, then suddenly I began to feel nothing more below ,such as anesthesia, then erectile dysfunction, watery and little ejaculation.

Share this post


Link to post
baroquep   
baroquep

Hi again,  

 

I am glad to hear that you didn't have problems coming off of Cymbalta or Enact, but you need to be aware that going on and off psychiatric drugs over the years can make your nervous system sensitive to any changes.  From now on, you should probably assume this is true in your situation and be very careful with all drugs, psychiatric or otherwise, and even some supplements and foods.

 

 

You also need to be aware that it is never recommend to alternate doses.  Your brain likes stability and to be treated gently.  The object is to gradually reduce your medication so that the brain can accommodate lower and lower dosages.  Don't throw your brain off a cliff every day.  If your medication is not designed to take every other day (very few are), don't alternate doses.  It causes the amount of the medication in your bloodstream to go up and down, battering your nervous system, and makes withdrawal worse.
 

Surviving Antidepressants recommends tapering by 10% of your current dose with at a hold of at least four weeks before your next decrease.  The 10% taper recommendation is a harm reduction approach to going off psychiatric drugs.  Some people may have to taper at an even more conservative rate as they are very sensitive to even the smallest drops.  

 

What is Withdrawal Syndrome?
Before you begin tapering what you need to know
Why taper by 10% of my dosage?

Tips for Tapering off Trazodone / Desyrel

 

Sexual dysfunction is a common side-effect of psychiatric medication.  While we see PSSD sometimes as an aspect of withdrawal syndrome (and we see gradual recovery from it as well as withdrawal syndrome), this site is not specifically for discussion of treatment of PSSD or its neurological origins (which at this time are highly speculative).  If you wish to discuss symptoms, theories, and treatment of PSSD, please go to these sites:

 

PSSDforum http://www.pssdforum.com/

Yahoo group SSRIsex (log in to http://Yahoo.com to join)

 

If you need clarification on any of the links I've attached above, please post with your questions.  

 

Share this post


Link to post
Pep19   
Pep19

Is Trazodone Possible for Sexual Problems? Are there any anxiety and panic drugs that do not give any sexual problems? I understand from my experience, I'm in contact with several people who have Pssd, that the problem is given by serotonin.

Share this post


Link to post
baroquep   
baroquep

Hi Pep, I am not familiar with Trazodone but it is my understanding the these drugs do cause sexual dysfunction and is a well documented side-effect of all of these drugs.  As I mentioned above, this site is not specifically for discussion of treatment of PSSD or its neurological origins (which at this time are highly speculative).  Surviving Antidepressants is a site to provide support for people wanting to taper off of psychotropic drugs.  If you wish to find a medication that doesn't cause these issues or discuss symptoms relating to PSSD and the treatment of PSSD, please go to these sites:

 

PSSDforum http://www.pssdforum.com/

Yahoo group SSRIsex (log in to http://Yahoo.com to join)

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×

Important Information

By using this site, you agree to our Terms of Use.